Alert archive / Georgia / Flash Flood Warnings in 2009
Flash Flood Warning 15, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Sep 16, 2009, 7:10 PM EDT for DeKalb County, Fulton County, Gwinnett County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2009, 7:10 PM EDT (23:10 UTC)
- Expired
- Sep 17, 2009, 1:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeKalb County, GA, Fulton County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KFFC 162310 FFWFFC GAC089-121-135-170500- /O.NEW.KFFC.FF.W.0015.090916T2310Z-090917T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 710 PM EDT WED SEP 16 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA SOUTHWESTERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 100 AM EDT * AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN OVER THE WARNED AREA. RAINFALL AMOUNTS OF TWO INCHES HAS OCCURRED SINCE 600 PM EDT IN THE ATLANTA CITY LIMITS. ADDITIONAL RAIN OF ANOTHER INCH OR TWO CAN BE EXPECTED OVER THE WARNED AREA IN THE NEXT FEW HOURS. THE NORTH AND SOUTH FORK PEACHTREE CREEKS IN DEKALB COUNTY WILL BE RAPIDLY RISING WHICH WILL AFFECT PEACHTREE CREEK IN CENTRAL FULTON COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKHEAD... SNELLVILLE...NORCROSS...LILBURN...DULUTH...BERKELEY LAKE... TUCKER...DORAVILLE AND CHAMBLEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3389 8444 3403 8412 3384 8392 3372 8445 $$ 16
5 follow-up statements
000 WGUS72 KFFC 162351 FFSFFC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 751 PM EDT WED SEP 16 2009 GAC089-121-135-170500- /O.CON.KFFC.FF.W.0015.000000T0000Z-090917T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEKALB GA-GWINNETT GA-FULTON GA- 751 PM EDT WED SEP 16 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR CENTRAL FULTON...SOUTHWESTERN GWINNETT AND NORTHERN DEKALB COUNTIES... AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH HEAVY RAIN OVER THE WARNED AREA. RAINFALL AMOUNTS OF TWO INCHES OR MORE HAS OCCURRED SINCE 600 PM EDT. ADDITIONAL RAIN OF ANOTHER INCH IS EXPECTED. SMALL AND LARGE CREEKS ARE EITHER IN FLOOD OR WILL BE SOON. AT 730 PM EDT...THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 10.6 FEET AND RISING RAPIDLY. FLOOD STAGE IS 12.0 FEET. THE CREEK IS EXPECTED TO EXCEED FLOOD STAGE AROUND 800 PM EDT. AT 730 PM EDT...THE SOUTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 12.1 FEET AND RISING RAPIDLY. FLOOD STAGE IS 12.0 FEET. THE CREEK IS IN MINOR FLOOD AND IS EXPECTED TO REACH 13.0 FEET AROUND 800 PM EDT. THE PEACHTREE CREEK NEAR ATLANTA WAS AT 11.5 FEET AND RISING RAPIDLY. FLOOD STAGE IS 17.0 FEET. THE CREEK IS EXPECTED TO RISE TO NEAR FLOOD STAGE LATER THIS EVENING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORCROSS... LILBURN...DULUTH...BERKELEY LAKE...DORAVILLE AND CHAMBLEE PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3389 8444 3403 8412 3384 8392 3372 8445 $$ 16
000 WGUS72 KFFC 170048 FFSFFC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 848 PM EDT WED SEP 16 2009 GAC089-121-135-170500- /O.CON.KFFC.FF.W.0015.000000T0000Z-090917T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEKALB GA-GWINNETT GA-FULTON GA- 848 PM EDT WED SEP 16 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR CENTRAL FULTON...SOUTHWESTERN GWINNETT AND NORTHERN DEKALB COUNTIES... AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAIN WAS DIMINISHING OVER THE WARNED AREA. RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE OCCURRED SINCE 600 PM EDT. SMALL STREAMS AND CREEKS ARE EITHER IN MINOR FLOOD OR STILL RISING. AT 830 PM EDT...THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 13.0 FEET AND RISING. FLOOD STAGE IS 12.0 FEET. THE CREEK IS IN MINOR FLOOD AND IS EXPECTED TO REACH 13.5 FEET AROUND 900 PM EDT. AT 830 PM EDT...THE SOUTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 13.3 FEET AND RISING. FLOOD STAGE IS 12.0 FEET. THE CREEK IS IN MINOR FLOOD AND IS EXPECTED TO REACH 13.5 FEET AROUND 900 PM EDT. AT 830 PM EDT...THE PEACHTREE CREEK NEAR ATLANTA WAS AT 12.2 FEET AND RISING. FLOOD STAGE IS 17.0 FEET. THE CREEK WILL CONTINUE TO RISE THIS EVENING...BUT SHOULD CREST BELOW FLOOD STAGE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORCROSS... LILBURN...DULUTH...BERKELEY LAKE...DORAVILLE AND CHAMBLEE PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3389 8444 3403 8412 3384 8392 3372 8445 $$ 16
000 WGUS72 KFFC 170145 FFSFFC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 945 PM EDT WED SEP 16 2009 GAC089-121-135-170500- /O.CON.KFFC.FF.W.0015.000000T0000Z-090917T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEKALB GA-GWINNETT GA-FULTON GA- 945 PM EDT WED SEP 16 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR CENTRAL FULTON...SOUTHWESTERN GWINNETT AND NORTHERN DEKALB COUNTIES... AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAIN HAD DIMINISHED OVER THE WARNED AREA. RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE OCCURRED SINCE 600 PM EDT. SMALL STREAMS AND CREEKS ARE STILL EITHER IN MINOR FLOOD OR BEGINNING TO RECEDE. AT 930 PM EDT...THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 13.5 FEET AND APPEARS TO BE CRESTING. FLOOD STAGE IS 12.0 FEET. THE CREEK IS IN MINOR FLOOD AND WILL BEGIN TO RECEDE. AT 930 PM EDT...THE SOUTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 13.5 FEET AND APPEARS TO BE CRESTING. FLOOD STAGE IS 12.0 FEET. THE CREEK IS IN MINOR FLOOD AND WILL BEGIN TO RECEDE. AT 900 PM EDT...THE PEACHTREE CREEK NEAR ATLANTA WAS AT 12.7 FEET AND RISING SLOWLY. FLOOD STAGE IS 17.0 FEET. THE CREEK WILL CONTINUE A RISE TO AROUND 13.5 FEET AROUND 1100 PM EDT...THEN BEGIN TO RECEDE. AT 930 PM EDT...THE NANCY CREEK NEAR ATLANTA WAS AT 9.7 FEET AND RISING SLOWLY. FLOOD STAGE IS 11.0 FEET. THE CREEK WILL SLOWLY RISE TO NEAR 10.0 FEET AROUND 1100 PM EDT...THEN BEGIN TO RECEDE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORCROSS... LILBURN...DULUTH...BERKELEY LAKE...DORAVILLE AND CHAMBLEE PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3389 8444 3403 8412 3384 8392 3372 8445 $$ 16
000 WGUS72 KFFC 170256 FFSFFC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1056 PM EDT WED SEP 16 2009 GAC089-121-135-170500- /O.CON.KFFC.FF.W.0015.000000T0000Z-090917T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEKALB GA-GWINNETT GA-FULTON GA- 1056 PM EDT WED SEP 16 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR CENTRAL FULTON...SOUTHWESTERN GWINNETT AND NORTHERN DEKALB COUNTIES... AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAIN HAD DIMINISHED OVER THE WARNED AREA. RAINFALL AMOUNTS OF 2 TO 3 INCHES OCCURRED DURING THE EARLY EVENING HOURS. A FEW CREEKS ARE STILL IN MINOR FLOOD...OTHERWISE MOST STREAMS AND CREEKS ARE RECEDING AND WILL CONTINUE TO FALL THROUGHOUT THE NIGHT. AT 1030 PM EDT...THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 12.9 FEET AND SLOWLY FALLING. FLOOD STAGE IS 12.0 FEET. THE CREEK IS IN MINOR FLOOD AND SHOULD FALL BELOW FLOOD STAGE AROUND MIDNIGHT. AT 1030 PM EDT...THE SOUTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 12.1 FEET AND FALLING. FLOOD STAGE IS 12.0 FEET. THE CREEK IS IN MINOR FLOOD AND SHOULD FALL BELOW FLOOD STAGE AROUND 1100 PM EDT. AT 1030 PM EDT...THE PEACHTREE CREEK NEAR ATLANTA WAS AT 14.1 FEET AND RISING SLOWLY. FLOOD STAGE IS 17.0 FEET. THE CREEK WILL CONTINUE RISING TO AROUND 14.5 FEET BY 1100 PM EDT...THEN BEGIN TO RECEDE. AT 14.0 FEET THE ATLANTA MEMORIAL PARK STARTS TO HAVE HIGH WATER AS THE CREEK OVERFLOWS INTO THE PARK. A SMALL PORTION OF WOODWARD WAY NEAR PEACHTREE BATTLE AVENUE BECOMES FLOODED. AT 1030 PM EDT...THE NANCY CREEK NEAR ATLANTA WAS AT 9.6 FEET AND FALLING SLOWLY. FLOOD STAGE IS 11.0 FEET. THE CREEK WILL CONTINUE TO RECEDE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORCROSS... LILBURN...DULUTH...BERKELEY LAKE...DORAVILLE AND CHAMBLEE PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3389 8444 3403 8412 3384 8392 3372 8445 $$ 16
000 WGUS72 KFFC 170436 FFSFFC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1236 AM EDT THU SEP 17 2009 GAC089-121-135-170500- /O.CON.KFFC.FF.W.0015.000000T0000Z-090917T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEKALB GA-GWINNETT GA-FULTON GA- 1236 AM EDT THU SEP 17 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR CENTRAL FULTON...SOUTHWESTERN GWINNETT AND NORTHERN DEKALB COUNTIES... AT 1215 AM EDT...NO ADDITIONAL RAIN HAS FALLEN OVER THE WARNED AREA IN THE PAST TWO HOURS. ALL SMALL STREAMS AND CREEKS ARE RECEDING AT THIS TIME SO THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 100 AM EDT. AT 1215 AM EDT...THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 11.1 FEET AND FALLING. FLOOD STAGE IS 12.0 FEET. THE CREEK WILL CONTINUE TO FALL THIS MORNING. AT 1215 AM EDT...THE SOUTH FORK PEACHTREE CREEK NEAR ATLANTA WAS AT 12.1 FEET AND FALLING. FLOOD STAGE IS 12.0 FEET. THE CREEK WILL FALL BELOW FLOOD STAGE BY 100 AM EDT. AT 1215 AM EDT...THE PEACHTREE CREEK NEAR ATLANTA WAS AT 14.6 FEET AND NEARLY STEADY. FLOOD STAGE IS 17.0 FEET. THE CREEK WILL BEGIN TO FALL AFTER 100 AM EDT. AT 14.0 FEET THE ATLANTA MEMORIAL PARK STARTS TO HAVE HIGH WATER AS THE CREEK OVERFLOWS INTO THE PARK. A SMALL PORTION OF WOODWARD WAY NEAR PEACHTREE BATTLE AVENUE BECOMES FLOODED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3389 8444 3403 8412 3384 8392 3372 8445 $$ 16
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 6:23 PM EDT, 47 minutes earlier.
Area forecast discussion, Sep 16, 6:23 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 623 PM EDT WED SEP 16 2009 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... CURRENT RADAR SHOWS NUMEROUS SHOWERS AND TSTMS OVER EAST AL AT THIS TIME WITH DEVELOPING TSTMS OVER PORTIONS OF NORTH AND CENTRAL GA. EXPECT THIS TREND TO CONTINUE AS BEST CONVECTIVE POTENTIAL IS MATCHING UP WITH MAX DIURNAL HEATING AND INSTABILITY FOR THE DAY. OCCASIONAL HEAVY DOWNPOURS AND LIGHTNING WILL BE THE GREATEST IMPACT. NO SEVERE TSTMS ARE EXPECTED. THE SYNOPTIC SITUATION HAS NOT CHANGED MUCH WITH THE PERSISTENT LOW PRESSURE SYSTEM OVER EAST TX AND NORTH LA AND WEAK HIGH PRESSURE OVER THE MID ATLANTIC STATES. WATER VAPOR IMAGERY CONTINUES TO SHOW EASTERN PACIFIC MOISTURE COMBINING WITH LOW LEVEL GULF MOISTURE AND FLOWING NORTHEAST INTO GA. PWS ARE RANGING FROM 1.7 TO 2.0 INCHES AT THIS TIME AND SHOULD INCREASE OVER 2.0 INCHES TONIGHT THROUGH FRIDAY NIGHT. THE NAM AND GFS MODELS ARE IN GOOD AGREEMENT WITH THIS WET AND UNSTABLE PATTERN CONTINUING THROUGH THE END OF THE WEEK. AVERAGE QPF AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED OVER NORTH AND CENTRAL GA THROUGH THE FORECAST PERIOD. THE ABUNDANT TROPICAL MOISTURE AND SLOW MOVING TSTMS WILL CAUSE LOCALLY HIGHER AMOUNTS...BUT DIFFICULT TO SAY EXACTLY WHERE. THIS HAS BEEN OBSERVED FOR THE PAST TWO MORNINGS IN NORTH GA WHERE HEAVY RAIN HAS EXCEEDED 3 INCHES IN SOME LOCATIONS WITH SOME FLASH FLOODING OR MINOR FLOODING. ADJUSTED MOS GUIDANCE MIN TEMPS UP A COUPLE DEGREES TONIGHT DUE TO EXPECTED CLOUD COVER...CURRENT DEWPOINTS AND PERSISTENCE. ONLY MINOR ADJUSTMENTS IF ANY TO MAX AND MIN TEMPS THROUGH THE REMAINDER OF THE PERIOD. GENERALLY MAV MOS GUIDANCE POPS WERE ACCEPTED SINCE THEY WERE HIGHER AND MATCHED WELL WITH HPC QPF AMOUNTS. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE MAIN LOW CENTER OVER LA/MS/AR EVENTUALLY BECOMES CENTERED OVER MS BY 12Z SAT BUT IT NEVER GETS ANY FURTHER EAST THAN THAT. THIS LOW CONTINUES TO WEAKEN THROUGH THE WEEKEND BEFORE WASHING OUT AND GETTING PULLED NORTHWARD SUN. A VERY SHARP THROUGH BEGINS TO BUILD SOUTHWARD OUT OF THE NORTHERN PLAINS/GREAT LAKES STATES AND ITS ASSOCIATED COLD FRONT SWEEPS ACROSS THE EASTERN HALF OF THE U.S. TUE/WED. GA STAYS IN A MOIST SOUTH TO SOUTHWESTERLY FLOW KEEPING CHANCE POPS ACROSS THE AREA DAYS 4-7. MAX TEMPS SHOULD BE NEAR NORMAL WHILE MIN TEMPS WILL BE ABOVE NORMAL DUE TO CLOUD COVER AND HIGH MOISTURE. && .AVIATION... MUCH OF THE SAME OVER THE NEXT 24 TO 36 HOURS. CONVECTION MOVING NORTH AND SHOULD CONTINUE TO AFFECT FTY/PDK/RYY AND AHN AND MCN THROUGH ABOUT 02Z AND THEN DIMINISH RAPIDLY. THERE MAYBE A SHOWER LINGERING OVER ATL AND CSG BUT THIS TOO WILL DIMINISH THROUGH THE EVENING HOURS. AFTERWARDS THE IFR CIGS WILL DEVELOP LATER TONIGHT AND THEN SLOWLY LIFT THROUGH THE DAY THURSDAY WITH CONVECTION REDEVELOPING AFTER 18Z THURSDAY. WINDS WILL REMAIN EASTERLY THROUGH THE FORECAST PERIOD BUT REMAIN BELOW 10 KTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 79 66 79 66 / 70 80 60 60 30 ATLANTA 70 79 68 80 67 / 70 70 50 60 40 BLAIRSVILLE 65 73 62 75 66 / 90 80 60 60 40 CARTERSVILLE 68 78 67 81 65 / 90 80 60 60 50 COLUMBUS 71 84 70 84 70 / 60 70 50 60 30 GAINESVILLE 67 77 65 77 67 / 90 80 70 60 40 MACON 71 83 70 84 68 / 50 70 60 60 30 ROME 69 79 68 81 67 / 80 70 60 60 50 PEACHTREE CITY 69 79 67 80 65 / 70 60 50 60 30 VIDALIA 70 83 71 83 68 / 40 60 50 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, Sep 16, 5:22 AM EDT, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 AM EDT WED SEP 16 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 522 AM EDT WED SEP 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A LOW PRESSURE SYSTEM CENTERED OVER ARKANSAS WILL DRIFT SLOWLY NORTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY THROUGH TONIGHT. .PRIMARY HAZARDS... LOCALLY HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS. WHILE THUNDERSTORMS WILL BE POSSIBLE AT ANYTIME DURING THE DAY AND NIGHT...THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE THIS AFTERNOON AND EVENING. .DISCUSSION... A LOW PRESSURE SYSTEM IS EXPECTED TO LIFT NORTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY THROUGH TONIGHT...SPREADING WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE SOUTHEASTERN STATES. INSTABILITY IS EXPECTED TO REMAIN WEAK OVER NORTH AND CENTRAL GEORGIA WITH LIFTED INDICES IN THE ZERO TO MINUS 2 RANGE AND CAPES OF 500 TO 1000. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...HOWEVER LIGHT WINDS ALOFT AND RELATIVELY HIGH PRECIPITABLE WATER VALUES WILL CONTRIBUTE TO LOCALLY HEAVY RAIN POTENTIAL...WITH SPOTTY 1 TO 2 INCH RAINFALL AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SIGNIFICANT WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Sep 16, 5:21 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 PM EDT WED SEP 16 2009 GAZ012-020-162200- 521 PM EDT WED SEP 16 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN BARTOW AND GORDON COUNTIES UNTIL 600 PM EDT... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN ADAIRSVILLE AND FOLSOM...MOVING NORTH AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. IN ADDITION...HEAVY RAIN WILL ACCOMPANY THIS ACTIVITY AND MAY RESULT IN MINOR FLOODING OF LOW-LYING AND FLOOD PRONE AREAS. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADWAYS AND POOR VISIBILITY IN AREAS OF HEAVY RAIN. 19
Local storm report, Sep 16, 6:09 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT WED SEP 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL HOLLY SPRINGS 34.17N 84.50W
09/16/2009 E0.75 INCH CHEROKEE GA EMERGENCY MNGR
&&
KFRANTZSpecial weather statement, Sep 16, 6:19 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 619 PM EDT WED SEP 16 2009 GAZ013-162245- 619 PM EDT WED SEP 16 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN PICKENS COUNTY UNTIL 645 PM EDT... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES SOUTH OF TALMADGE TO 7 MILES SOUTH OF TATE...MOVING NORTH AT 20 MPH. WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS...ESPECIALLY IN THE SOUTHWEST AND SOUTH CENTRAL PART OF THE COUNTY NEAR TALMADGE. HEAVY RAIN MAY RESULT IN PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AND FLOOD PRONE AREAS. VISIBILITY WILL BE SEVERELY REDUCED IN AREAS OF HEAVY RAIN. 19
Local storm report, Sep 16, 6:31 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT WED SEP 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG 4 W CANTON 34.24N 84.56W
09/16/2009 CHEROKEE GA EMERGENCY MNGR
THREE TREES BLOWN DOWN ALONG KNOX BRIDGE HIGHWAY.
0622 PM HAIL 4 E WALESKA 34.32N 84.48W
09/16/2009 E0.75 INCH CHEROKEE GA EMERGENCY MNGR
&&
KFRANTZSpecial weather statement, Sep 16, 6:41 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 641 PM EDT WED SEP 16 2009 GAZ033-034-045>049-162300- 641 PM EDT WED SEP 16 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN NEWTON...ROCKDALE...MORGAN...WALTON...DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 700 PM EDT... AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF DEVELOPING STRONG THUNDERSTORMS FROM GODFREY...TO COVINGTON...TO CONYERS...TO ATLANTA...MOVING NORTHEAST AT 15 MPH. THESE STORMS WILL PRODUCE VERY HEAVY RAIN. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES IN THE AFFECTED AREAS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. RADAR DATA INDICATES THAT 1.0 TO 1.5 INCHES OF RAIN HAS ALREADY FALLEN IN MUCH OF METROPOLITAN ATLANTA. ADDITIONAL RAINFALL WILL RESULT IN NEAR COMPLETE RUNOFF ON TOTALLY SATURATED GROUND. MOTORISTS...ESPECIALLY IN THE ATLANTA AREAS...SHOULD USE EXTRA CAUTION FOR THE NEXT COUPLE OF HOURS. BE ALERT FOR AREAS OF PONDING OF WATER AND MINOR FLOODING ON ROADWAYS. IN ADDITION...VISIBILITY WILL BE SEVERELY REDUCED IN AREAS OF HEAVY RAIN. 19
Special weather statement, Sep 16, 7:08 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 708 PM EDT WED SEP 16 2009 GAZ086-098-112-113-162345- 708 PM EDT WED SEP 16 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN NORTHERN TOOMBS...NORTHERN MONTGOMERY...EASTERN TREUTLEN AND SOUTHERN EMANUEL COUNTIES UNTIL 745 PM EDT... AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A LINE OF STRONG THUNDERSTORMS FROM NUNEZ...TO KIBBEE...MOVING EAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. IN ADDITION...WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE WITH THIS ACTIVITY...WHICH MAY BLOW DOWN SMALL OR WEAK TREES AND SOME POWER LINES. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 12:23 PM EDT | Areal Flood Warning | FFC | Gwinnett, Walton | 4 hr |
| Sep 16, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 41 min |
Nearby
Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.